MAUDE Adverse Event Report: BIOMERIEUX SA VIDAS® MEASLES IGG

BIOMERIEUX SA VIDAS® MEASLES IGG
Catalog Number 30219
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of false negative results for an external strain (eeq ctcb) in association with the vidas® measles igg assay.The sample was expected to provide a positive result based on diasorin xl results obtained during the pre-distribution testing.Twelve (12) vidas users were involved in this challenge; seven (7) of them reported a negative result and five (5) reported an equivocal result.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.There was no patient directly associated with the ctcb strain.Biomérieux investigation has been initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in france regarding false negative results for an external strain (eeq ctcb) in association with the vidas® measles igg assay.Biomérieux investigation was conducted.Customer's material: ctcb quality control sample id number (b)(6) (1 tube with 300l).Complaint trending analysis: there are no other complaints recorded against vidas measles igg batch 1006651990 /190525-0.There is neither capa nor non-conformity linked to the customer's issue on vidas measles igg assay.Quality control records: the analysis of vidas measles igg batch 1006651990 /190525-0 showed no anomaly during the manufacturing, control and packaging processes.Tests performed during the investigation: on internal samples.Five (5) samples from the activity panel were tested on vidas measles igg 1006651990 /190525-0.All of the results were within specifications and were similar compared to those obtained before the batch release.The investigation did not observe any evolution over time of results for vidas measles igg batch 1006651990 /190525-0.On ctcb specimen.Sample ctcb 1831 was tested on three (3) different batches of vidas meales igg including the batch mentioned by the customer (1006651990 /190525-0).We obtained a positive result on vidas measles igg batches 1006651990 /190525-0 &1007141780/ 200107-0 and an equivocal one with the batch 1006779470/ 190730-0.Repeatability test performed on internal sample msg 11.The sample msg 11, tested twelve (12) times on vidas measles igg batch 1006651990 /190525-0, gave systematically an equivocal interpretation with values between 0.50 and 0.69 tv.The results were within its acceptable range.Conclusion: the investigation did not reproduce the negative results mentioned in ctcb report when testing the quality control sample 1831 on three (3) vidas measles igg batches, including batch 1006651990 /190525-0 mentioned by the customer.The results were systematically either equivocal or positive depending on the batch used.We also did not observe any negative result on internal sample msg 11 with target close to the cut-off when performing a repeatability test.All the results were within the acceptable range.In conclusion, the issue could be linked to the ctcb sample manufactured with raw material (single donation) containing an igg antibodies concentration against measles close to the positive threshold.This situation can explain the results distribution observed around the cut-off.Moreover, it is mentioned in the clsi guideline ep14-a3 that processed samples used as qc material (e.G.Eqa) can have matrix effect."current scientific data suggest that such use of pt/eqa results is not always feasible because of matrix effects.These processed materials used as pt/eqa samples sometimes do not behave like patient samples routinely analyzed in the laboratory.Biases not generally seen with fresh biological fluids, are frequently seen with pt/eqa samples".According to the information mentioned above, the vidas measles igg batch 1006651990 /190525-0 is performing as intended.

Brand Name
VIDAS® MEASLES IGG
Common Device Name
VIDAS® MEASLES IGG
Manufacturer (Section D)
BIOMERIEUX SA
376 chemin de l orme
marcy l etoile, 69280
FR  69280
MDR Report Key8522517
Report Number8020790-2019-00025
Device Sequence Number18910081
Product Code LJB
UDI-Device Identifier03573026064532
UDI-Public03573026064532
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2019
Device Catalogue Number30219
Device Lot Number1006651990
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1